MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Model Number PRW35
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: only event year known: 2021.Batch # unknown.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.Additional information was requested, and the following was received: what surgical procedure was performed? posterior interbody lumbar fusion.Does the surgeon believe that there was an alleged deficiency with the prw35 skin stapler or was the condition of the patient¿s skin a contributing factor? the surgeon believes the deficiency was with the prw35 stapler, he doesn't not believe the skin was a contributing factor nor any different than a normal case.Where were the staples placed? to close the incision in the posterior lumbar spine.Were there any issues noted with staple formation/placement during the initial procedure? if yes, please explain.The clinical team stated that the staples may have been sitting proud, not completely forming but were holding in skin so they elected to leave them alone at time of implant how this issue addressed during re-op (sutured, re-stapled)? the areas distal 1/3 of the incision where the oozing was coming from was sutured was there a wound infection? no.Was the bleeding coming through the skin stapler staple line? yes.Why was the patient taken back to the operating room for this issue? there was noticeable leaking and oozing and concern the incision was not properly closed and wouldn't heal with the current staples in it.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that they had to bring a patient back in to the operating room on saturday after a friday case due to skin staples not holding the incision closed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/12/2021.This is an analysis of a photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows a clip line on the skin and a surgical instrument can be seen between the clips and the skin.However, due to skin on staples proper/improper form of staples cannot be determined.Based on the photo review, the event described cannot be confirmed, however, no conclusion or root cause could be determined.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 07/29/2021.Photo received and is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the photographic evaluation.Additional information received: the nurse practitioner does the closing independently with no help.Forceps are used to evert the skin edges, there has been no changes in her technique and has over 10 years of experience.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12084214
Report Number3005075853-2021-03624
Device Sequence Number3464952
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public10705036013020
Combination Product (Y/N)N
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRW35
Device Catalogue NumberPRW35
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/06/2021
08/09/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/29/2021
08/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;